MAUDE Adverse Event Report: ARTHREX, INC. 3.9MM KNOTLESS CORKSCREW, PEEK; SCREW, FIXATION, BONE

ARTHREX, INC. 3.9MM KNOTLESS CORKSCREW, PEEK; SCREW, FIXATION, BONE
Model Number 3.9MM KNOTLESS CORKSCREW, PEEK
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 09/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient underwent a rotator cuff repair procedure (date of surgery currently unknown).The patient re-tore their rotator cuff and had a revision rcr on (b)(6) 2019.During the revision it was discovered that the patient's cuff was irreparable and the surgeon switched to a superior capsule reconstruction.Due to the soft bone quality the following arthrex parts being used would not stay seated in the bone: ar-1938bc // lot: 10265961 // qty.: 1, ar-1938bc // lot: f189852 // qty.: 1.The rep stated the procedure was arthroscopic.It is unknown if arthrex parts were used during the original rcr; however, no arthrex products were removed during the revision on (b)(6) 2019.The rep stated there were no further issues with any other arthrex products during the case.The husband of the patient called the surgeon on (b)(6) 2019, stating the lateral portal wound was draining fluid and they were worried about infection.The patient came in for a follow-up visit with the surgeon on (b)(6) 2019 to have the wound looked at.The rep stated they cannot confirm if cultures were taken.At the moment no revision procedure is scheduled, but the patient has been scheduled to come back for a follow up visit.However, the rep stated they were not informed of the specific date of the follow-up, or given any further details.The following arthrex devices were implanted during the (b)(6) 2019 procedure, and remain implanted in the patient: aflex301 // id #: 1912747-0106, ar-1938bc // f189852 // qty.: 1, ar-1941ps // lot: 10247538 // qty.: 1, ar-1941ps // lot: 10248921 // qty.: 1, ar-3638 // lot: 10328308 // qty.: 1.*additional information received on 10/04/2019: the rep reported there was no infection found, and they contacted the manufacturer of aflex301 regarding the matter.Additional information has been requested.*additional information received on 10/08/2019: the patient started experiencing clear drainage on (b)(6) 2019.The patient's symptoms were treated with antibiotics (clindamycin).The rep confirmed the graft implanted (aflex301 // id #: 1912747-0106) was purchased by the facility directly from the manufacturer.It was reported that cultures were not taken, and there are no available pictures.

Brand Name
3.9MM KNOTLESS CORKSCREW, PEEK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9179207
Report Number1220246-2019-01350
Device Sequence Number10874611
Product Code HWC
UDI-Device Identifier00888867270794
UDI-Public00888867270794
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number3.9MM KNOTLESS CORKSCREW, PEEK
Device Catalogue NumberAR-1941PS
Device Lot Number10247538
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;